MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT0.25F6-450
Medical Device Problem Codes Degraded (1153); Device Emits Odor (1425)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Burning Sensation (2146); Blister (4537)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The treatment tip and the datalogs have been requested to be returned for evaluation.The investigation is underway.
 
Event or Problem Description
A user facility reported burns and blisters of the upper left eyelid following a thermage flx eye.The treating physician also observed damage to the treatment tip coating, indicating suspected dielectric breakdown.Following the procedure, the patient¿s eye area appeared pale and subsequently developed blisters.Secondary intervention was initiated by applying ice packs and a moist exposed burn ointment (mebo).The patient was instructed to continue treatment at home using mebo burn ointment and growth factor gel.As of four days post treatment, the patient was undergoing follow-up with the treating facility, and symptoms had not fully resolved; however, no permanent damage or scarring is expected.Available photographs were reviewed by the solta medical reviewer and showed mild erythema with minor blisters and associated small crusts.The medical reviewer concluded that a serious injury did not occur.However, this event meets the criteria of a reportable device malfunction due to the suspected dielectric breakdown of the treatment tip.Dielectric breakdown of the treatment tip may led to patient injury.It was reported that the patient had previously undergone regular thermage treatments for the eyes.Prior to treatment, topical lidocaine was applied to the eye area for approximately 20 minutes.An eye shield was used; however, the type of eye shield lubrication was not reported.The procedure was initiated at an energy level of 3.0 mj.After approximately 10 shots, the patient reported a burning sensation, and the energy level was reduced to 2.5 mj.A vertical lifting technique was used during the procedure.The treatment tip was inspected prior to use, and no abnormalities were noted.During the procedure, the treatment tip was inspected approximately three times.After approximately 20 shots, the device displayed a malfunction message related to the treatment tip.Upon inspection, the treatment tip was found to be slightly misaligned and was repositioned, after which the system returned to normal operation.After approximately 50 shots, a burning odor was noted.The handpiece was inspected, and patchy damage to the treatment tip coating, consistent with suspected dielectric breakdown, was observed.The procedure was immediately discontinued.It was reported that approximately 60 shots were delivered with the highest energy being 3.0 mj.The user facility confirmed using solta cryogen and approximately half a bottle of unscented solta coupling fluid.The treatment tip was retained by the user facility and has been requested for return and evaluation.
 
Additional Manufacturer Narrative
The treatment tip was returned for evaluation.Visual inspection identified damage to the tip coating consistent with dielectric breakdown, confirming the customer¿s report of tip damage.Dielectric membrane breakdown can result in radiofrequency energy being concentrated in a localized area of the membrane rather than being uniformly distributed, which may increase the risk of thermal injury during treatment.During evaluation, the treatment tip passed leak testing and thermistor testing.A functional test was not performed, as the tip was expired at the time of evaluation.No datacard log was provided for evaluation.No nonconformities or anomalies related to this complaint were identified during review of the device history record.The lot history, trend analysis, risk analysis, and directions for use were reviewed and found acceptable, with the product performing within anticipated rates.A review of manufacturing records confirmed that all requirements were met.According to the thermage flx user manual, burns are known possible side effects of treatment.The procedure generates heat within the upper layers of the skin and may result in burns, blistering, scab formation, and, in rare cases, scarring.Application of topical steroidal or antibiotic preparations may be beneficial.In rare instances where a burn results in a scar, the scar is typically small and may respond well to laser treatment.Solta medical has confirmed that this is the only known occurrence of potential risk to patients associated with dielectric membrane breakdown of the membrane of the treatment tip during a thermage flx procedure.Based on the available information, damage to the treatment tip membrane may have contributed to the reported event.It is unknown how the damage to the treatment tip occurred.All treatment tips are visually inspected during manufacturing.No definitive root cause can be determined.At this time, no capa is necessary.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key24639069
Report Number3011423170-2026-00314
Device Sequence Number18694035
Product Code GEI
UDI-Device Identifier00816995021353
UDI-Public00816995021353
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT0.25F6-450
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/19/2026
04/27/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/16/2026
05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexUnknown